MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC 1000 TRIPLE BEND STREAMLINE ULTRASONIC INSERT; SCALER, ULTRASONIC

HU-FRIEDY MFG. CO. LLC 1000 TRIPLE BEND STREAMLINE ULTRASONIC INSERT; SCALER, ULTRASONIC
Model Number UI100030K
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the tip of their 1000 triple bend streamline ultrasonic insert detached in the patient's mouth during a dental procedure and the patient swallowed the tip.The patient was sent to the emergency room to receive an x-ray.
 
Additional Manufacturer Narrative
Hu-friedy has requested additional information from the user facility regarding the patient status; however, to date a response has not been received.The device subject of the event was returned for evaluation and it was confirmed that the tip of the insert was broken.The damage observed is indicative of the insert being misused or mishandled by user facility personnel.There have been no similar complaints associated with this lot.No additional issues have been reported.

Brand Name
1000 TRIPLE BEND STREAMLINE ULTRASONIC INSERT
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key14462091
Report Number1416605-2022-00006
Device Sequence Number11888150
Product Code ELC
UDI-Device Identifier10889950075248
UDI-Public10889950075248
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI100030K
Device Catalogue NumberUI100030K
Device Lot Number1221
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown